View Full Version : Adderall Strange Issues


anonjwm
09-23-17, 08:25 PM
Hello all,

I am hoping someone can relate, I searched and searched and couldn't find anything similar.

I've been taking 30MG XR everyday for almost 7 years.


Monday it seemed like it wasn't doing as good, I thought I forgot to take it at one point during the day.



After counting my pills, I realized I did though. I thought maybe it was because my sleep wasn't as good that night because I only got like 5.5 hours.



However I've never had any issues with that much sleep before. i normally get around 7 hours of sleep a night.


Anyway next day and leading up to today to post this. I still know the medicine is working but it just feels different. It's like I'm almost taking something different. This is regular Adderall XR, non generic.



I feel as if my dopamine is not being regulated, I believe that is one of the jobs of Adderall. I've been more negative and things have felt dark. And have been having constant mood swings.



In addition to that, I have this foggy feeling almost but it's hard to describe, almost like its half working. but yet all of its working. It's like something is missing. I'm not scatter brained but it feels like its taking longer to shift focus from one thing to another. But I am focusing just as well.



All of this happened pretty much overnight. I am hoping that this will pass. If not, when I have my next doctors appt, I will let them know.



If anyone has any suggestions, similar expediences



Please let me know, thank you.

Never ends
09-23-17, 11:29 PM
I take 40 mg and still have those days, been eating any differently?

Greyhound1
09-24-17, 01:12 AM
I have found that moderate to severe stress, anxiety, and being tired mentally or lack of sleep can totally negate any positive effects from Adderall IR. Even with higher than usual dose or taking my afternoon dose which I usually skip can be totally ineffective.

I find Adderall difficult to achieve consistent results even with my Dr's permission to adjust my dose on a daily bases depending on how I feel. Not to exceed my prescribed amount of 40mg a day. My needs seem to change almost weekly.

If you have experienced this only a few times over 7 years I wouldn't be too concerned at this point. Many things can effect Adderall efficacy. If it continues consistently for a week or more, I would consider calling your Dr. and schedule an appointment.

First, I would try getting more rest, less stress, eating well consistently, avoiding or lowering caffeine use and diligently staying hydrated. I hope something helps!

sarahsweets
09-24-17, 08:15 AM
How do you know its your dopamine? Adderall can boost your mood but in reality it can also exacerbate anything thats affecting your mood. Am I to understand that you are taking the xr made by Shire?

anonjwm
09-25-17, 12:49 AM
Thank you everyone for the replies. I don't know if it's my dopamine but that is just the way it feels.

However today was much better than it was. But it's still not back to where it was.

I assume it's made by Shire, the capsule just says "Adderrall XR & 30mg"

anonjwm
09-27-17, 10:22 PM
Hey everyone an update.

I was hoping my issues would get better. But in all honesty it hasn't. I still focus well and get stuff done which is great.

I have an appointment with my provider next week.

I was having a hard time describing what was going on. I am going to quote a post made by a user here several years ago, that resosnated very well with how it's been for 9 days now. Keep in my mind the main difference is that I have been on this medication for 7 years, at the same dosage.

"okay i could really use some help on figuring out something...

started adderall xr 10mg about two weeks ago, after week one with some effect we moved up to two a day (because it wore off and i was rebounding around 3pm) with "proper time spacing. yes they are both xr. first one at 7am next one 6hrs later


here is the thing, my head/brain feels foggy and slow and things seem a bit surreal to me. hard to describe... but i feel kind stupid and slow in my thinking, always seem to be searching for thoughts, a bit difficult to express my thoughts into words when speaking. kinda like i have a head cold...
plus i SEEM to be in slow motion physically and mentally, and more deliberate in my activities, thoughts, physical movements.

also i seem to be frowning and not smiling at all, took a pic of self and i look unhappy, unapproachable, frowning...

i do seem more productive, and focused, and able to do those dull/pain in the **** tasks, am less impulsive, more thoughtful (ie think>decide>act) in actions and activities

is this "blunting" that people refer to? or are their other keywords that i could enter into the search box???

just spent two hrs reading adderall forum, and found nothing so far...

My presumed add types are:
2 Inattentive ADD- Easily distracted with a low attention span, but not hyperactive. Instead, often appears sluggish or apathetic
5 Limbic ADD- Moodiness, low energy. Socially isolated, chronic low-grade depression. Frequent feelings of hopelessness


any help, experience, suggestions, alternate med from somebody who experienced this and switched to something "better"

thank you kindly"

This post can be seen here: http://www.addforums.com/forums/showthread.php?t=55124

anonjwm
10-12-17, 10:40 PM
Hello everyone. Here is an upate. I talked to my provider regarding my issue.

She decided to change my dose from 30mg XR to 40mg XR once a day.

She asked that I call her back in a week to let her know how it's doing.

Tomorrow will be a week. Honestly, it's been better with 40mg.

I am less foggy than I was. The first 3 days I was very clear, however now I think my body has adjusted to the new dose. It's kinda being like how things was, but with more focus if that makes since. Instead of getting foggy after 4-5 hours, it's now like 6-7 hours.

I'm guessing she will say to take the dose to 45mg or similar. I'll let you know what she says.

But honestly, I have a feeling, even going to 45mg or larger. It will do the same thing, but who knows.

I just wish it would be like it used to be at 30mg. I'd prefer to keep the dose as low as possible.

Anyways, has anyone had anything like this happen to them or similar?

Thanks.

Optimist25
10-15-17, 04:51 PM
So to sum up what you're experiencing.....
*you're focusing well but not able to shift focus
*you're slower and more deliberate in both thought and movement
*you feel "foggy" and things seem surreal
*you look unhappy, unapproachable, unfriendly

Hmm... normally I'd think that you were being prescribed too high a dose (since many who are just starting mistakenly conflate the initial euphoria with efficacy) but you said you've been taking the same dose for over 7 years and these issues just cropped up recently so that's probably not it.

In my experience, there are three things aside from too high a dose that can lead to those symptoms...
1. not enough sleep or not enough quality sleep (such as when drinking or taking adderall too late or drinking caffeine too late etc.)
2. not enough exercise/movement/structure (sitting and browsing the web all day is always going to result in a dulled, aloof feeling... getting out and accomplishing tasks is crucial)
3. mood issues

The first two are pretty straight forward. The third (mood problems), however, is the most subtle IME but can completely undermine the efficacy of Adderall, your executive function, and your overall feeling of well-being. By mood problems I mean anxiety and/or depression.
ADD and anxiety/depression IME have a direct impact on one another. In other words, if my ADD isn't well managed then my lifestyle, confidence, and self-control will be negatively effected which causes my anxiety to go way up which then can lead to depression. And, if some kind of lifestyle stressor, relationship, or existential issue crops up that cause anxiety and/or depression, then my ability to focus/function effectively (even with my normal stimulant dose) will be terrible.

I wouldn't be surprised if some kind of mood issue is undermining your ability to focus and feel effective. I've had 2 major depressive episodes in my life (uncontrolled anxiety led to them) and that kind of dulled, spaced out, unsociable feeling your describing seems very similar to my experience during those depressive periods. If there is in fact an issue with mood, I can tell you from personal experience that an increase in stimulant dose with the hope that you can "push through it" is not effective. So I'd say it's important to consider if there's a mood issue you may have been overlooking.

Has anything negative been building up or has anything changed in your life recently that could cause an increase in anxiety or low mood?

anonjwm
10-17-17, 10:39 PM
Thank you for your response Optimist25 (http://www.addforums.com/forums/member.php?u=74744).

My mood has been better since the new dose.

My anxiety: I've had some a few days. Some more than others and some days none at all. A lot of it comes from trying to rush to get things done if I am behind.

Which leads to over thinking. And creates more. I am working to get that under control.

And yeah, I was not moving around as much as I probably should but I've never really had a problem with that in the past. But I've been more active lately.